MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MUSTANG?; STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS

BOSTON SCIENTIFIC CORPORATION MUSTANG?; STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Model Number H74939171060810
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Failure to Deflate (4060)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/06/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
D2b: pro code: (product code): fge, lit.G4: premarket / 510(k): k141521, k141597.E1: initial reporter phone: (b)(6).Investigation results: the device was not returned for analysis; therefore, a technical analysis could not be performed.Device history record: it was confirmed this device met manufacturing specification prior to distribution and there were no manufacturing deviations which could have contributed to the reported event.Labeling review: review of the instructions for use (ifu) confirmed that the content was sufficient and did not contribute to the reported event; therefore, no updates are required to the document at this time.Risk review: a risk review performed for the mustang device confirmed that the event of balloon failure to deflate is a known events defined in the products risk management documentation.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.Investigation conclusion: boston scientific concludes the most probable root cause as unintended use error caused or contributed to event because the inability to deflate as a failure mode can typically only result from three main causes: severe kinking of the catheter, ingress of bodily fluids (via other device damage) that blocks the lumen, or occlusion by other material.The balloon was able to be inflated initially as part of the procedure, so any occlusion appears to have been introduced prior to use.Since the balloon was not reported to have other damage (kinks or other damage that would allow bodily fluid to block the lumen), the most probable reason for the event was occlusion by some outside material.This is further confirmed by the reported information suggesting that there was a potential inclusion of medical glue into the device.
 
Event or Problem Description
It was reported that deflation issue occurred requiring additional intervention.On (b)(6) 2026, the patient underwent a transjugular intrahepatic portosystemic shunt (tips) procedure during which a percutaneous transluminal angioplasty (pta) balloon dilation catheter was used in the standard manner.The patient anatomy was not challenging, and there was no narrowing lesion.An amplatz ultra-hard guidewire was advanced to the distal splenic vein, and a 6.0 x 80 mm, 135 cm mustang balloon catheter was advanced to dilate the puncture tract and expand the liver parenchyma.Following dilation, the balloon failed to deflate, and the balloon pressure could not be reduced, resulting in a delay in the procedure.The surgeon suspected that the assistant may have inadvertently mixed medical glue into the contrast agent, causing occlusion of the balloon lumen and preventing normal balloon deflation and retraction.Prolonged inability to deflate the balloon posed a potential risk to the patient's blood vessels.To mitigate this risk, the physician promptly punctured the balloon, allowing successful deflation and retrieval of the device.The device was removed, and the procedure was completed using another of the same device.No patient complications were reported, and the patient was stable post-procedure.
 
Event or Problem Description
 
Additional Manufacturer Narrative
D2b: pro code: (product code): fge, lit g4: premarket / 510(k): k141521, k141597 e1: initial reporter phone: (b)(6) investigation results: device analysis findings: upon receipt at our post market quality assurance laboratory, this mustang device was examined.A visual examination identified that the balloon was not folded which indicates that it was subjected to positive pressure.A complete balloon circumferential tear was identified located approximately 3mm proximal of the proximal markerband.The distal section of balloon material had been pulled distally over the tip of the device.An inflation/deflation test could not be carried out due to the balloon tear.No other issues were noted with the balloon material.As per specification the rated burst pressure for this device is 24 atmospheres.A visual examination observed no damage to the tip of the device.A visual and tactile examination found no kinks or damage to the shaft the device.Both markerbands were undamaged and present on the shaft of the device.Device history record: it was confirmed this device met manufacturing specification prior to distribution and there were no manufacturing deviations which could have contributed to the reported event.Labeling review: review of the instructions for use (ifu) confirmed that the content was sufficient and did not contribute to the reported event; therefore, no updates are required to the document at this time.Risk review: a risk review performed for the mustang device confirmed that the event of balloon failure to deflate is a known events defined in the products risk management documentation.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.Conclusion: based on a thorough review of the reported complaint, boston scientific has assigned an investigation conclusion code of unintended use error caused or contributed to event.

Brand Name
MUSTANG?
Common Device Name
STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
pmt 741 persiaran cassia selat
bandarcassia, pulau pinan 14110
MY   14110
Manufacturer Contact
mark mischke
4100 hamline ave n
arden hills, MN 55112
7634941632
MDR Report Key24579163
Report Number2124215-2026-13834
Device Sequence Number18739872
Product Code FGE
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K141521
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberH74939171060810
Device Catalogue NumberH74939171060810
Device Lot Number0036682565
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/12/2026
Supplement Date Received by Manufacturer06/03/2026
Initial Report FDA Received Date03/12/2026
Supplement Report FDA Received Date07/02/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/05/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDEWIRE: AMPLATZ.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR
Patient SexFemale